Alert archive / Pennsylvania / Frost Advisories in 2022
Frost Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Sep 29, 2022, 2:29 PM EDT for Crawford County, Erie County, Pennsylvania. It took effect at Sep 30, 2022, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2022, 2:29 PM EDT (18:29 UTC)
- In effect from
- Sep 30, 2022, 1:00 AM EDT
- Expired
- Sep 30, 2022, 8:58 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200 WWUS71 KCLE 291829 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 229 PM EDT Thu Sep 29 2022 PAZ002-003-300230- /O.NEW.KCLE.FR.Y.0003.220930T0500Z-220930T1300Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 229 PM EDT Thu Sep 29 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southern Erie and Crawford Counties. * WHEN...From 1 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
732 WWUS71 KCLE 300135 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 935 PM EDT Thu Sep 29 2022 PAZ002-003-300945- /O.CON.KCLE.FR.Y.0003.220930T0500Z-220930T1300Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 935 PM EDT Thu Sep 29 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southern Erie and Crawford Counties. * WHEN...From 1 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
343 WWUS71 KCLE 300541 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 141 AM EDT Fri Sep 30 2022 PAZ002-003-301300- /O.CON.KCLE.FR.Y.0003.000000T0000Z-220930T1300Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 141 AM EDT Fri Sep 30 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Southern Erie and Crawford Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
942 WWUS71 KCLE 301258 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 858 AM EDT Fri Sep 30 2022 PAZ002-003-301400- /O.CAN.KCLE.FR.Y.0003.000000T0000Z-220930T1300Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 858 AM EDT Fri Sep 30 2022 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to rise through the morning hours. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Sep 29, 1:44 PM EDT, 45 minutes earlier.
Area forecast discussion, Sep 29, 1:44 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 144 PM EDT Thu Sep 29 2022 .SYNOPSIS... High pressure continues to build into the region today, gradually moving eastward through the weekend. The remnants of Ian will move into the Appalachians by Saturday followed by high pressure returning to the area for the end of the weekend into early next week. && .NEAR TERM /THROUGH FRIDAY/... 12:30 PM Update... Lowered highs slightly this afternoon, as well as delayed the clearing of the clouds. Despite the high slowly building in, persistent flow off the lakes is keeping stratus in place. This will slowly erode this evening and early tonight. 9:30 AM Update... The forecast remains on track this morning with no changes, but the question continues to be how soon will the clouds clear out. Surface high pressure over Michigan will slide overhead this afternoon and evening bringing drier air, but continued flow across the warm lakes is causing clouds to hold on. Latest visible satellite loops show the clearing line now into western Lake Erie and NW Ohio, but it will take until this afternoon to make it across the rest of the area. Continued with the same forecast of mostly sunny by mid afternoon, but will continue to monitor the progress. 620 AM Update... No major changes this morning except to add to the sky cover grids for the ongoing stratus. Minor temperature edits to the high temperatures today as well. Original Discussion... Finally getting a much needed wholesale change in the weather pattern after a few days of persistent unidirectional low level flow, deep layer instability/steep low level lapse rates over warm lake waters, and a closed upper level low resulting in days long off and on lake effect rain. The closed low is finally degrading into more of a trough axis that continues to weaken as it trudges towards the northeast coast, being replaced by an upstream southwest to northeast oriented ridge axis. High pressure at the surface simultaneously settles into the Great Lakes, and with the lake effect flows ceasing, an end to the low level moisture depth is in sight. Still have to get through the rest of the overnight period with some stratus that is hanging on for all it is worth, but getting into the afternoon hours this should be replaced by a cumulus field utilizing what is left of the low level layer moisture during mixing under the 850mb inversion. Temperatures remain on the cool side today around 10 degrees below normal or so for the end of September heading into the evening. Clearing commences in the evening and into the overnight period. Winds finally shut down enough now that we are out of the pressure gradient in the lake effect regime that radiational cooling will be a player in the overnight forecast. Dewpoints drop into the 30s tonight, and coupled with the clear skies, some upper 30s temperatures are possible, especially in the valleys in the interior areas of the CWA, especially NW OH/NW PA. Lakeshore areas will remain in the 40s to even near 50 for areas along the western basin shoreline/islands. With the wet pattern over the last week providing a moist surface combining with the radiational cooling, interior fog, especially in the valleys, is a good bet to form. Further east where mid 30s may occur in NW PA, patchy frost is possible in eastern Erie/Crawford counties in Pennsylvania. High pressure that moved into the Great Lakes will exhibit signs of weakening while Ian begins a northward push. No immediate impacts for the near term forecast period except for high level moisture getting slung in to the southeastern zones late Friday. Temperatures increase under improving 850mb temperatures and insolation outside of the aforementioned Ian cirrus. No POPs through the entire near term forecast. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... The remnants of TC Ian will be moving north towards the Mid-Atlantic on Friday night, resulting in increased cloudiness that is unfortunately expected to linger well through the weekend. With the expected widespread cloudiness, temperatures will remain slightly below normal, generally in the mid-60s. Simultaneously, an area of high pressure will build south across the Great Lakes, resulting in a strong pressure gradient across the Lower Great Lakes, especially on Sunday. Northeasterly winds of 15 to 25 mph are to be expected with gusts up to 30 mph and perhaps slightly higher to 35 mph near the lakeshore. Perhaps some good news is that the forecast should in large part be dry with the best precipitation chances confined south and southeast of the area. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Cloud cover may persist into Monday as a weak upper low lingers across the Mid-Atlantic and Lower OH Valley, associated with the remnants of TC Ian. As a result, below average temperatures will persist across the area, in the low to mid-60s. Sunshine should finally return by Tuesday and Wednesday as surface high pressure settles in overhead with temperatures finally returning back to normal in the upper 60s to near 70. && .AVIATION /18Z Thursday THROUGH Tuesday/... Stratus clouds are holding tough this afternoon due to a northeasterly flow across the lakes. This is keeping BKN to OVC cigs between 2800 and 3500 feet. CAK and YNG are still seeing the MVFR most frequently, but think that it will become mainly VFR by mid afternoon. Once the surface high builds in, clouds will finally break up this evening with VFR cigs prevailing tonight and Friday. Fog, or at least mist is possible tonight. The best chance is at CAK and YNG, but due to uncertainty, just dropped vis to 1 to 2 miles at this time at all sites except ERI. Periods of 1/4 mile or lower are certainly possible late tonight, especially at CAK and YNG. NE winds of 5-10 knots this afternoon will become light and variable tonight, then light E to NE Friday morning. Outlook...Non-VFR should be isolated through early next week after the Friday morning fog potential. && .MARINE... Conditions across the lake will continue to improve through the morning and have allowed all remaining headlines to expire. Otherwise, quiet marine conditions are anticipated through Friday with high pressure overhead. By Friday night into Saturday, rough marine conditions will return as northeast winds will increase into the 15 to 20 knot range, becoming 20 to 25 knots by Saturday night into Sunday. Will definitely need a Small Craft Advisory for much of the weekend, possibly persisting into Monday morning as northeast winds remain in the 15 to 20 knot range. Conditions should finally improve by late Monday into Tuesday as high pressure returns. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...Garuckas/26 SHORT TERM...Kahn LONG TERM...Kahn AVIATION...Garuckas MARINE...Kahn
Hazardous weather outlook, Sep 29, 3:54 AM EDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 354 AM EDT Thu Sep 29 2022 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-300800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 354 AM EDT Thu Sep 29 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Pennsylvania, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.